MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013465-080
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.The lot history record (lhr) could not be reviewed and a similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.Based on the information provided, the reported balloon rupture/leak appears to be due to circumstances of the procedure.It is likely that the rupture/leak occurred due to interaction with the lesion calcification causing damage to the outer surface of the balloon resulting in rupture during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the moderately calcified and tortuous posterior tibial artery.The armada 18 was advanced into the patient anatomy.Some resistance was noted due to the patient anatomy, but the device was able to advance to the target lesion.During the first inflation, the balloon was inflated to 8 atmospheres (atm) and leaking was noted at the balloon.Balloon rupture was suspected and the device was removed without resistance.A second same device was then used without issue.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10029135
Report Number2024168-2020-04133
Device Sequence Number14390781
Product Code LIT
UDI-Device Identifier08717648207884
UDI-Public08717648207884
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013465-080
Device Catalogue Number1013465-080
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1